It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi all, I just ******d for a Klonopin Withdrawal message board, and I just found this one, so I registered. I am desparate for help. This is my first post.

I am an addict, have 9.5 years without a drink, but have abused prescription drugs after about 5 years of sobriety any time I got them, but when the script ran out, it was over. Until due to extreme anxiety re: my 20-year-old son, I asked for and received Klonopin about 2 years ago. Abused it pretty much the whole time.

Got honest with my therapist and my boyfriend back around mid-March, have been trying to "taper" for about 3 months, but kept going up and down, July 4 is my last day of abuse, I just made the decision I would never get off of this stuff if I keep changing my blood levels. I attended AA/NA 1996-2001; and am back in NA for the past 3 months. I really have the desire to get clean and get off this stuff, but I am having extreme trouble.

I am trying a slow taper from Klonopin, but have been having HORRIBLE headaches and stomach pains that nothing can help. It is affecting my quality of life, and my job, there are days where I cannot even read 2 sentences, and my work is all about publishing and reading and editing.

I have been at or under 1.75 mg for almost 1 month, except for about 4 days in a row June 26-July 1, 3 mg per day abuse. So that is in the very recent past, but the headaches have been going on about the whole time. I tried a 1/8 mg cut (1/4 of a 5 mg. tablet, down to 1.625 mg after about 2 weeks on 1.75, and I almost died, it felt like, so I called my therapist and we decided I had to work, it was about my quality of life at that point, I live on my own, 49, cannot lose my very good job, so I went back up to 1.75 mg.

Regardless, I am also in therapy with a CAC, same one I had back in 1996 who helped me get sober,

I just need to know if anyone has come up with ANYTHING that can help with my extreme headaches from benzo withdrawal. I can deal with the stomach pains and nightmares and waking through the night, but I cannot live with these headaches every day. I cannot perform my job at my usual high level for 8 hours, I cannot sustain an 8 hour day without a severe headache, and I mean SEVERE.

Advil, Tylenol, and Excedrin Migraine just do not help at all.

Has anyone suffered from these headaches who ever came up with ANYTHING that helped? I know I was stuck coming off of Prozac for a long time (glad to be off of SSRI's), and sometimes a 50 mg Benadryl tablet would help, I took one for the first time during this benzo withdrawal, am ready to try about anything at this point, took it about an hour ago, may be getting some relief, not sure, as I took an Excedrin Migraine at the same time, why, I don't know, i guess sometimes that helps a little?

Any help at all with anything I can do to minimize my headaches would be greatly appreciated.

I apologize if this is a topic that has already been hashed and rehashed on this Board, I just don't have the concentration to scroll through too many posts today.

Thank you all very much for reading this.

Navy_Sub_Mom
SS, I guess I was not clear, I am under a dr.'s care, I was told to taper 10% every 2-4 weeks, or even longer if I need to. My initial problem was I was abusing the drug, and addict that I am, had to tell my psych dr. I was taking a lower dose than I really was, so that was a little big of a drop in milligrams at the beginning, but I somehow got through that taper easier than I am in the later stage of my taper, when I am very infrequently abusing the drug, and it is "medicine" for me if I am taking "as prescribed." I have been clean for 8 days, at this date of today.

I am in no rush at all. and My Therapist told me to quit focusing on getting off of the klonopin, as I was obsessed with it, and to start going to more N.A. Meetings, get a Home Group, a Sponsor, etc., and this will all work itself out. I am just getting back to NA after years of absence.

So I was tapering 1/8 mg for a long time (cutting the yellow 5 mg clonozepam tabs into fourths), but have still been getting sick, regardless of the slow taper. That is just the nature of the beast, not for everyone, but for some people, benzo's are extremely hard to get off of.

I understand you can have withdrawal symptoms even while still taking the drug, due to tolerance. I know I have definitely developed tolerance. I also had a huge tolerance for alcohol after drinking for 20 years, and alcohol also does damage to your Central Nervous System.

Also, when you have symptoms that did not exist BEFORE you took the benzo, but they are new symptoms that appear after you stop taking the drug, or are tapering, they are "true" withdrawal symptoms, and that indicates the benzo has changed the functioning of your Central Nervous System, hence the need for a slow taper, so your body can adjust. So that is what I appear to have. Add that to the damage done by my years of drinking, I think my brain is in revolt against me!!

Paradoxical withdrawal (rebound symptoms) would be exaggerated anxiety symptoms, when you initially took the drug for anxiety, insomnia when you initially took the drug for insomnia, but these usually go away after several months. This is not the type of withdrawal symptoms I am having.

My withdrawal symptoms are because this drug has changed my central nervous symptom, hence the severe headaches, stomach pains (I understand benzos have to do with the "GABA" receptors in our brains, and there are also GABA receptors in our stomachs, that is why the stomach pain.), sleep disturbance, etc., etc.,

I have been seeing a psych dr. since 1996, so I have been with him over 10 years. He prescribed me the Klonopin due to anxiety 2 years ago. I am also on a few psych meds, I have been on several different ones over the years. I am also in therapy with a Certified Addictions Counselor who is helping me with my taper and to just get through this somehow.

But even with a slow taper, this is going to be hell, and I can either go through it with my support people, and get off it eventually, but my CAC told me there will be withdrawal for me, no matter what.

I just wondered if anyone on this Board had any new ideas for me to try for my severe headaches. They are some days unbearable to where I cannot function. It is very odd, sometimes I have windows of time where I am fine, and them, BAMM, I am struck with a cluster-type headache on one side of my head, or my eyeballs hurt, or I feel like I have a migraine, it is very upsetting to me that a drug can do this to you.

The Magnesium idea is great, I will definitely try it, and search for it on the Internet re: headaches and magnesium as you suggest, and read about it. Thank you, Reach Out. I will try anything at this point!!!

Thank you both for your replies.

Navy Sub Mom





All times are GMT -7. The time now is 09:20 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!